Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Undergone vaginal hysterectomy. Had severe vaginitis and have tried terazol and flagstatin. Having severe burning and pain. Treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 1197 Questions
i am about 9 weeks post surgery ...vaginal hysterectomy ...I have had severe vaginitis and have tried terazol( cannot use over the counter stuff) and flagstatin ..I had a post op vag infection which I was given Flagyl for 7 days. I am having severe burning and pain ..I have have several bouts of vaginitis before surgery , but never this bad!!!
Posted Fri, 6 Sep 2013 in General Health
Answered by Dr. Anjana Rao Kavoor 1 hour later
Brief Answer:
Antifungal treatment might be necessary

Detailed Answer:
Thanks for writing in to us.

As you have mentioned, you have had vaginitis before your surgery and they were mild infections treated with terazol (terconazole - antifungal) and flagystatin (metronidazole and nystatin - antibiotic and antifungal).

Presently, the vaginitis which has appeared 9 weeks after surgery is causing severe discomfort, burning and pain.
It may be important to note that vaginal hysterectomy is a surgical wound in the region. Like any surgical wound, it heals by primary closure and scar formation, but in this case it is more internally located.

I understand that when you had the post op vaginal infection, you were given Flagyl (metronidazole) only (for a week), you might not have been given any antifungal treatment (please correct me if I am wrong), following which you could now have severe fungal infection.

Please keep the area absolutely dry and wear cotton inner clothes which are not too tight. Please take lots of water and use wash room frequently to avoid any urinary tract infection.

You could approach your doctor stating that you have had fungal vaginitis infection and take antifungal treatment for that. Also get your partner treated with antifungals.

Hope your query is answered.
Do write back if you have any doubts.

Dr. A. Rao Kavoor
Above answer was peer-reviewed by
Follow-up: Undergone vaginal hysterectomy. Had severe vaginitis and have tried terazol and flagstatin. Having severe burning and pain. Treatment? 8 minutes later
Yes I have currently been using ta tar axial and flagstatin .. Although it gives me some relief after a few days I have severe burning ... Bad enough to not be able to do much .. Not really ant discharge .. Watery at best my gynaecologist did say I have a yeast infection .. What do you know about boric acid treatment. Sorry I meant tarazol anti fungal ..
Answered by Dr. Anjana Rao Kavoor 6 hours later
Brief Answer:
Boric acid promising treatment for vaginitis

Detailed Answer:
Thanks for writing back with an update.

I have done literature research on Boric acid treatment for vaginitis and would like to share the information as below.

Research 1 (2003)
The boric acid regimen, 600 mg daily for 2 to 3 weeks, achieved clinical and mycologic success in 47 of 73 symptomatic women (64%) in Detroit and 27 of 38 symptomatic women (71%) in Beer XXXXXXX No advantage was observed in extending therapy for 14 to 21 days. Topical flucytosine cream administered nightly for 14 days was associated with a successful outcome in 27 of 30 of women (90%) whose condition had failed to respond to boric acid and azole therapy. Local side effects were uncommon with both regimens.

Research 2 (2007)
Diabetic women with C. glabrata show higher mycological cure with boric acid vaginal suppositories given for 14 days in comparison with single-dose oral 150-mg fluconazole.

Research 3 (2011)
Findings suggest that boric acid is a safe, alternative, economic option for women with recurrent and chronic symptoms of vaginitis when conventional treatment fails because of the involvement of non-albicans Candida spp. or azole-resistant strains.

Hence we can conclude that boric acid therapy is promising in patients with recurrent vaginitis.

Hope your query is answered.

Dr A. Rao Kavoor
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor